KETOROLAC (kee toe ROLE ak) treats short-term moderate to severe pain. It works by decreasing inflammation. It belongs to a group of medications called NSAIDs.
This medicine may be used for other purposes; ask your health care provider or pharmacist if you have questions.
COMMON BRAND NAME(S): Toradol
Cleveland Clinic is a non-profit academic medical center. Advertising on our site helps support our mission. We do not endorse non-Cleveland Clinic products or services. Policy
They need to know if you have any of these conditions:
Take this medication by mouth. Take it as directed on the prescription label at the same time every day. You can take it with or without food. If it upsets your stomach, take it with food. There may be unused or extra doses in the bottle after you finish the dosing cycle. Talk to your care team if you have questions about your dose.
A special MedGuide will be given to you by the pharmacist with each prescription and refill. Be sure to read this information carefully each time.
Talk to your care team about the use of this medication in children. Special care may be needed.
Patients over 65 years of age may have a stronger reaction and need a smaller dose.
Overdosage: If you think you have taken too much of this medicine contact a poison control center or emergency room at once.
NOTE: This medicine is only for you. Do not share this medicine with others.
If you miss a dose, skip it. Take your next dose at the normal time. Do not take extra or 2 doses at the same time to make up for the missed dose.
Do not take this medication with any of the following:
This medication may also interact with the following:
This list may not describe all possible interactions. Give your health care provider a list of all the medicines, herbs, non-prescription drugs, or dietary supplements you use. Also tell them if you smoke, drink alcohol, or use illegal drugs. Some items may interact with your medicine.
Visit your care team for regular checks on your progress. Tell your care team if your symptoms do not start to get better or if they get worse.
Do not use this medication for more than 5 days. It is only used for short-term treatment of moderate to severe pain. The risk of side effects such as kidney damage and stomach bleeding are higher if used for more than 5 days.
Do not take other medications that contain aspirin, ibuprofen, or naproxen with this medication. Side effects such as stomach upset, nausea, or ulcers may be more likely to occur. Many nonprescription medications contain aspirin, ibuprofen, or naproxen. Always read labels carefully.
This medication can cause serious ulcers and bleeding in the stomach. It can happen with no warning. Smoking, drinking alcohol, older age, and poor health can also increase risks. Call your care team right away if you have stomach pain or blood in your vomit or stool.
This medication may cause serious skin reactions. They can happen weeks to months after starting the medication. Contact your care team right away if you notice fevers or flu-like symptoms with a rash. The rash may be red or purple and then turn into blisters or peeling of the skin. Or, you might notice a red rash with swelling of the face, lips or lymph nodes in your neck or under your arms.
This medication does not prevent a heart attack or stroke. This medication may increase the chance of a heart attack or stroke. The chance may increase the longer you use this medication or if you have heart disease. If you take aspirin to prevent a heart attack or stroke, talk to your care team about using this medication.
You may get drowsy or dizzy. Do not drive, use machinery, or do anything that needs mental alertness until you know how this medication affects you. Do not stand up or sit up quickly, especially if you are an older patient. This reduces the risk of dizzy or fainting spells.
Side effects that you should report to your care team as soon as possible:
Side effects that usually do not require medical attention (report to your care team if they continue or are bothersome):
This list may not describe all possible side effects. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
Keep out of the reach of children and pets.
Store at room temperature between 15 and 30 degrees C (59 and 86 degrees F). Protect from moisture. Keep the container tightly closed. Protect from light. Get rid of any unused medication after the expiration date.
To get rid of medications that are no longer needed or expired:
NOTE: This sheet is a summary. It may not cover all possible information. If you have questions about this medicine, talk to your doctor, pharmacist, or health care provider.
Copyright ©2023 Elsevier Inc. All Rights Reserved.
Note: Introduction and Frequently Asked Questions written and medically approved by Cleveland Clinic professionals.